Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 11, 2013, 1:24 AM CDT for 5 counties in Mississippi. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2013, 1:24 AM CDT (06:24 UTC)
- Expired
- Apr 11, 2013, 8:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 142 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 29.7
The text
As transmitted, in the capitals the NWS used until 2016.
142
WGUS54 KMEG 110624
FFWMEG
MSC027-107-119-135-143-111030-
/O.NEW.KMEG.FF.W.0013.130411T0624Z-130411T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
124 AM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 530 AM CDT
* AT 123 AM CDT... 2 TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE
PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL
2 TO 3 INCHES OF RAIN IN THE NEXT FOUR HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSDALE.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
LAKE...FLOWER LAKE...HORSESHOE LAKE...MOON LAKE...OLD TOWN LAKE AND
TUNICA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3415 9081 3417 9081 3432 9068 3431 9066
3433 9066 3454 9046 3456 8989 3414 9017
3402 9030 3398 9050 3398 9066 3411 9067
3413 9086
$$2 follow-up statements
712
WGUS54 KMEG 111021
FFWMEG
MSC027-107-119-135-143-111330-
/O.EXT.KMEG.FF.W.0013.000000T0000Z-130411T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
521 AM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHEASTERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 830 AM CDT
* AT 521 AM CDT...3 TO 4 INCHES OF RAINFALL HAS OCCURRED.
SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES
OF RAIN OVER THE NEXT 3 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CLARKSDALE.
THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE...BEAVERDAM
LAKE...FLOWER LAKE...HORSESHOE LAKE...MOON LAKE...OLD TOWN LAKE AND
TUNICA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3415 9081 3417 9081 3432 9068 3431 9066
3433 9066 3454 9046 3456 8989 3414 9017
3402 9030 3398 9050 3398 9066 3411 9067
3413 9086
$$972
WGUS74 KMEG 111321
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
821 AM CDT THU APR 11 2013
MSC027-107-119-135-143-111331-
/O.EXP.KMEG.FF.W.0013.000000T0000Z-130411T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TUNICA MS-TALLAHATCHIE MS-QUITMAN MS-PANOLA MS-COAHOMA MS-
821 AM CDT THU APR 11 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 830 AM CDT FOR COAHOMA...
WESTERN PANOLA...QUITMAN...WEST CENTRAL TALLAHATCHIE AND SOUTHEASTERN
TUNICA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3415 9081 3417 9081 3432 9068 3431 9066
3433 9066 3454 9046 3456 8989 3414 9017
3402 9030 3398 9050 3398 9066 3411 9067
3413 9086
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 12:14 AM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 11, 12:14 AM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1214 AM CDT THU APR 11 2013 .UPDATE... UPDATED FOR 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 856 PM CDT WED APR 10 2013/ UPDATE...EVENING UPDATE. DISCUSSION... UPDATED TO INCLUDE NEW TOR WATCH 94 FOR MUCH OF WEST TENNESSEE...NORTH MISSISSIPPI EAST ARKANSAS AND THE MISSOURI BOOTHEEL. RANDOLPH AND LAWRENCE IN NORTHEAST ARKANSAS WILL BE ALLOWED TO EXPIRE AT 9 PM WITH THE EXPIRATION OF THE PREVIOUS WATCH. ANTICIPATE WE WILL BE CLEARING COUNTIES STEADILY AS THE SQUALL LINE SHIFT EAST AND THE ATMOSPHERE CONTINUES TO STABILIZE. HOWEVER FOR THE NEXT FEW HOURS HOURS SEVERE THUNDERSTORMS INCLUDING TORNADOES ARE POSSIBLE. THERE IS SOME QUESTION HOW FAR EAST THE LINE WILL BE ABLE TO MOVE WHILE STILL POSING A SEVERE THREAT...ESPECIALLY ALONG ITS SOUTHERN END IN NORTH MISSISSIPPI. .PREV DISCUSSION... /ISSUED 352 PM CDT WED APR 10 2013/ DISCUSSION... SEVERE WEATHER EVENT WAS BEGINNING TO UNFOLD OVER CENTRAL AR AT 2030Z...WITH SEVERE THUNDERSTORMS SHOWING DISTINCT ROTATION ON KLZK RADAR. AT THE SYNOPTIC SCALE... A 546DM 500MB LOW WAS LIFTING EAST THROUGH NEBRASKA THIS AFTERNOON. GOES WATER VAPOR IMAGERY SHOWED SHORTWAVE LIFTING NORTHEAST THROUGH EASTERN OK. THIS FEATURE WILL DRIVE A SURFACE LOW AND ATTENDANT SURFACE COLD FRONT INTO SOUTH CENTRAL IL BY 06Z. THE SOUTHERN EXTENT OF THIS FRONT WILL BE SLOWER MOVING...ARRIVING NEAR MEMPHIS...EXTENDING SOUTH TO SOUTH CENTRAL LA. A SOUTHERN BRANCH SHORTWAVE...WEST OF EL PASO THIS AFTERNOON... WILL EJECT ACROSS THE LOWER MS RIVER VALLEY THURSDAY. THIS SHORTWAVE WILL DRIVE THE SURFACE COLD FRONT AND MOST OF THE RAIN EAST OF THE MIDSOUTH BY MIDDAY THURSDAY. INCREASED TORNADO RISK WILL BE ASSOCIATED WITH DISCRETE PREFRONTAL CELLS OVER EAST AR AND THE MO BOOTHEEL LATE THIS AFTERNOON INTO THE MID/LATE EVENING. BY MID EVENING...DISCRETE CELLS SHOULD SHOW A TENDENCY TO TRANSITION INTO LINE SEGMENTS... POSSIBLY OVERTAKEN BY THE MAIN CONVECTIVE FRONTAL SQUALL LINE APPROACHING FROM THE WEST. LATE THURSDAY AND FRIDAY WILL SEE FAST ZONAL FLOW ALOFT ACROSS THE SOUTH CENTRAL AND SOUTHEAST CONUS. AIRMASS WILL REMAIN DRY...UNTIL SOUTHERLY LOW LEVEL FLOW RETURNS SUNDAY. ECMWF AND GFS MODELS SHOW SOUTHWESTERLY FLOW PREVAILING OVER THE MIDSOUTH IN THE EARLY TO MID PART OF NEXT WEEK...WITH MILD AND HUMID GULF AIRMASS PREVAILING. PWB && .AVIATION... 06Z TAF CYCLE PERSISTENT SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF SITES FOR TH BRUNT OF THIS TAF PERIOD...WITH CONDITIONS MAINLY FLUCTUATING BETWEEN MVFR AND IFR. IMPROVEMENTS WILL BE SEEN LATE IN THE PERIOD WITH VFR CONDITIONS AS THE STORM PUSHES EAST. SOUTH WINDS WILL VEER WESTERLY AS A COLD FRONT SLOWLY TRACKS THROUGH THE SITES. WINDS WILL DIMINISH LATE IN THE PERIOD AND BACK MORE SOUTHWESTERLY. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 57 63 43 65 / 100 50 0 0 MKL 60 63 43 62 / 100 70 0 0 JBR 52 61 41 63 / 100 30 0 0 TUP 64 68 43 69 / 90 100 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 3:47 AM CDT, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 347 AM CDT WED APR 10 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 347 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MIDSOUTH THIS EVENING AND DURING THE OVERNIGHT HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THERE IS A SECONDARY FOR AN ISOLATED SHORT- LIVED TORNADO. THE BEST TIMING AND AREA FOR THE TORNADO THREAT WILL BE IN THE EVENING HOURS AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE EAST OF A UNION CITY TENNESSEE TO COFFEEVILLE MISSISSIPPI LINE. SMALL HAIL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEDNESDAY EVENING INTO WEDNESDAY NIGHT. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 44 min |
| Apr 11, 3:22 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 13 hr |
| Apr 11, 8:57 AM CDT | Flash Flood Warning | MEG | Alcorn, Pontotoc, Tippah, Union | 3 hr |
| Apr 11, 9:35 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 40 min |
| Apr 11, 11:43 AM CDT | River Flood Warning | MEG | Tate, Tunica | 23 hr |
| Apr 11, 11:43 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 40 hr |
| Apr 11, 12:42 PM CDT | Special Weather Statement | MEG | Itawamba | 33 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.